Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 33, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 2, 2008, 3:44 PM EDT for Indian River County, Okeechobee County, Saint Lucie County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2008, 3:44 PM EDT (19:44 UTC)
- Expired
- Jun 2, 2008, 4:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Indian River County, FL, Okeechobee County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 87 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1555 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 021946
SVRMLB
FLC061-093-111-022045-
/O.NEW.KMLB.SV.W.0033.080602T1944Z-080602T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
344 PM EDT MON JUN 2 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
INDIAN RIVER COUNTY IN FLORIDA.
EASTERN OKEECHOBEE COUNTY IN FLORIDA.
ST. LUCIE COUNTY IN FLORIDA.
* UNTIL 445 PM EDT
* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF FORT DRUM...AND MOVING SOUTH AT 10 MPH. OTHER SEVERE
STORMS WERE LOCATED ALONG INTERSTATE 95 AND STATE ROAD 60 IN
INDIAN RIVER COUNTY.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
LAKEWOOD PARK...WHITE CITY...SAINT LUCIE WEST...PORT SAINT LUCIE
RIVER PARK...PORT SAINT LUCIE...OKEECHOBEE AND FOUR SEASONS ESTATES
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL FROM NICKEL TO QUARTER SIZED. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 2727 8029 2724 8029 2724 8030 2722 8028
2721 8029 2722 8087 2782 8086 2781 8051
2727 8027
TIME...MOT...LOC 1944Z 344DEG 10KT 2761 8074
$$
DWS2 follow-up statements
000
WWUS52 KMLB 022019
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
415 PM EDT MON JUN 2 2008
FLC061-093-111-022045-
/O.CON.KMLB.SV.W.0033.000000T0000Z-080602T2045Z/
OKEECHOBEE FL-ST. LUCIE FL-INDIAN RIVER FL-
415 PM EDT MON JUN 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR INDIAN RIVER...SAINT LUCIE AND OKEECHOBEE COUNTIES...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG THE FLORIDA TUNRPIKE IN SAINT LUCIE COUNTY...AND IN
VICINITY OF THE TOWN OF OKEECHOBEE. MOVEMENT WAS SOUTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GROVENOR ESTATES...LAKEWOOD PARK...SAINT LUCIE METS...WHITE CITY...
WHISPERING PINES...SAINT LUCIE WEST...PORT SAINT LUCIE RIVER PARK...
PORT SAINT LUCIE...OKEECHOBEE...INDIAN RIVER ESTATES...FOUR SEASONS
ESTATES...FORT PIERCE SOUTH...COUNTRY HILLS ESTATES...COLLINS PARK
ESTATES...CARLTON AND BASSWOOD ESTATES
THIS STORM CLUSTER HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND
LARGE DAMAGING HAIL IN INDIAN RIVER COUNTY. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 2727 8029 2724 8029 2724 8030 2722 8028
2721 8029 2722 8087 2782 8086 2781 8051
2727 8027
TIME...MOT...LOC 2015Z 344DEG 10KT 2753 8071
$$
DWS000
WWUS52 KMLB 022047
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
445 PM EDT MON JUN 2 2008
FLC061-093-111-022055-
/O.EXP.KMLB.SV.W.0033.000000T0000Z-080602T2045Z/
OKEECHOBEE FL-ST. LUCIE FL-INDIAN RIVER FL-
445 PM EDT MON JUN 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR INDIAN RIVER...ST. LUCIE AND
EASTERN OKEECHOBEE COUNTIES HAS EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER A SEVERE
THREAT. HOWEVER...TORRENTIAL DOWNPOURS...SMALL HAIL...GUSTY WINDS
AND CLOUD TO GROUND LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS
OVER THE NEXT HOUR WITH THIS CLUSTER OF STORMS.
LAT...LON 2727 8029 2724 8029 2724 8030 2722 8028
2721 8029 2722 8087 2782 8086 2781 8051
2727 8027
TIME...MOT...LOC 2019Z 344DEG 10KT 2752 8071
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:15 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 2, 3:15 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 315 PM EDT MON JUN 2 2008 .DISCUSSION... TONIGHT... LATE MORNING RAOBS FROM KXMR SHOWED A DROP IN PW FROM 1.8 TO 1.4. HOWEVER...LIFTED INDEX REMAINED AT -8...TOTAL TOTALS 50...WHILE H50 TEMPS DROPPED TO -10C. THE H85-H50 SHORT WAVE TROF OVER THE ERN SEABOARD CONTINUES TO GENERATE A LIGHT/MODERATE WRLY BREEZE ACROSS THE PENINSULA...WHICH IS REFLECTED IN THE LATEST E/SE STORM MOTION. ALOFT...WEAK H25 WINDS OVER THE CENTRAL PENINSULA ARE SANDWICHED BY A WEAK H25 JET OVER N FL AND OVER THE FL STRAITS. THIS HAS INDUCED A WEAK AREA OF UPR LVL DIVERGENCE OVER THE CWA. ALSO OF NOTE...AN H50 VORT RIDGE EXTENDING FROM THE BIG BEND TO THE MOUTH OF THE SAVANNAH RIVER. EMBEDDED WITHIN W/NW FLOW...WEAK PVA IS OCCURRING OVER MUCH OF THE CENTRAL PENINSULA. DECREASE IN MOISTURE HAS RESULTED IN LOWER COVERAGE THAN ANTICIPATED...BUT BELIEVE THIS IS TEMPORARY. AS THE EAST COAST SEA BREEZE INTERACTS WITH OUTFLOW BOUNDARIES FROM EXISTING CONVECTION... EXPECT TO SEE STORMS FILL IN ACROSS THE AREA. INITIAL ROUND OF SCT SHRAS/ISOLD TSTRMS OVER THE CWA ASSOCD WITH DAYTIME HEATING WILL CONTINUE THRU THE REMAINDER OF THE AFTN...ESPECIALLY NEAR THE EAST COAST BREEZE. SECOND ROUND MAY COME EARLY THIS EVENING AS OUTFLOW BOUNDARIES AND THE WEST COAST SEABREEZE BEGIN TO INTERACT. ISOLD PULSE SVR POSSIBLE DUE TO THE COLD AIR ALOFT...MAINLY THRU 00Z. WILL KEEP 40/50 POPS OVER THE INTERIOR/COASTAL ZONES RESPECTIVELY FOR NOW...BUT THESE MAY BE LOWERED DEPENDING ON HOW MUCH CONVECTION DEVELOPS PRIOR TO SUNSET. WILL KEEP THE ENHANCED WORDING GIVEN THE BEHAVIOR OF THE STORMS SO FAR THIS AFTN BUT WILL LIMIT IT TO A PRE-FIRST PD SECTION. TUESDAY... DLM RIDGE OVER THE SRN PLAINS/LWR MS VALLEY WILL PUSH FAR ENOUGH EAST BY DAYBREAK TO CRANK THE H85-H50 STEERING FLOW AROUND TO THE N/NW...WHILE REBUILDING THE SFC RIDGE OVER THE GOMEX/SW ATLC. SEABREEZE CONVERGENCE AND NRLY STEERING FLOW WILL FOCUS DIURNAL CONVECTION OVER THE INTERIOR COUNTIES WITH STRONGEST STORM POTENTIAL AROUND THE LAKE OKEECHOBEE REGION. TUE NIGHT...EXPECT EVENING CONVECTION TO BE MAINLY ACROSS INTERIOR SECTIONS WITH SLIGHTLY HIGHER COVERAGE (SCT) ACROSS LAKE COUNTY IN THE EVENING. HAVE NUDGED POPS UP ACROSS LAKE TO 30 PCT. LOWS IN THE LWR-MID 70S. WED...S/SSW LOW LVL FLOW EARLY WILL TRANSITION TO DEEPER SE FLOW IN THE AFTERNOON. WILL CONTINUE ISOLATED LIGHTNING STORMS ACROSS THE MAINLAND AND SCT STORMS ACROSS THE WELL INTERIOR SECTIONS WITH SE FLOW DEVELOPING. THU...DEEPER ONSHORE FLOW WITH HIGHER MOISTURE LEVELS ACROSS THE SRN COUNTIES AS SFC RIDGE AXIS LIFTS NORTH OF THE STATE. WILL KEEP ISOLATED LIGHTNING STORM MENTION ACROSS THE INTERIOR AND SOUTH AND GO WITH A DRY FORECAST FOR N CSTL SECTIONS. HIGHS UPR 80S COAST TO LWR 90S INTERIOR. FRI-MON...DEEP ESE/SE FLOW THROUGH THE EXTENDED TIME FRAME WITH DEEP MOISTURE ACROSS THE FAR S FL SAT LIFTING NORTHWARD ACROSS THE SRN PENINSULA FOR SUNDAY AND MOST OF EAST CENTRAL FL BY DAY7. WILL CONTINUE POPS IN THE 30-40 PCT RANGE WITH HIGHEST POPS ACROSS SRN AND INTERIOR SECTIONS IN THE AFTERNOON EACH DAY. && .AVIATION... THE EAST COAST HAS PUSHED PUSHED TO THE BORDER BETWEEN THE COASTAL AND INTERIOR COUNTIES. INLAND PROGRESS MAY TAKE IT AS FAR AS KSFB BY 22Z BUT NOT MUCH FURTHER AS DVLPG CONVECTION DISRUPTS ITS ORGANIZATION WHILE LIGHT WRLY FLOW ALOFT LIMITS ITS FORWARD MOTION. SCT MVFR SHRAS/ISOLD IFR TSRAS THRU 22Z AREAWIDE...ESPECIALLY ALONG THE EAST/WEST COAST SEABREEZE FRONTS. SCT IFR TSRAS/ISOLD LIFR TSRAS BTWN 22Z-01Z AS THE WEST COAST SEABREEZE AND OUTFLOW BOUNDARIES FROM EARLIER CONVECTION INTERSECT WITH THE EAST COAST BREEZE OVER THE COASTAL COUNTIES. MVFR SHRAS MAY LINGER THRU 02Z...BUT MOST PRECIP SHOULD DISSIPATE BY 03Z. && .MARINE... LATE AFTN/EARLY EVNG TSTRM ACTIVITY WILL BE THE PRIMARY CONCERN AS A LIGHT WRLY STEERING FLOW ALOFT PUSHES STRONG STORMS TOWARD THE E FL COAST. SFC WND +G35KTS WILL PRODUCE LCLLY ROUGH SEAS...MAINLY OVER THE NEARSHORE WATERS. FREQUENT LTG AND VERY HEAVY RAIN EXPECTED AS WELL. OTHERWISE...NO WIND/SEA CONCERNS WITH SOUTHWEST WINDS GENERALLY 10 KNOTS. WED AFTN THROUGH SAT EXPECT ESE/SE FLOW WITH WINDS GENERALLY 10-15 KNOTS. SEAS 2-4 FT BUILDING TO 3-5 FT BY THE START OF THE WKND. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 87 71 90 / 50 30 20 20 MCO 71 92 73 92 / 30 30 20 20 MLB 72 87 73 88 / 50 30 20 20 VRB 72 88 71 88 / 50 30 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...BRAGAW LONG TERM....VOLKMER
Hazardous weather outlook, Jun 2, 11:33 AM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1133 AM EDT MON JUN 2 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-030345- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1133 AM EDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... A MOIST SOUTHWEST FLOW WILL GENERATE SCATTERED STORMS ALONG THE EAST AND WEST COAST SEA BREEZE BOUNDARIES BY MID AFTERNOON. SUBSEQUENT BOUNDARY INTERACTIONS THROUGH EARLY EVENING WILL GENERATE ADDITIONAL STORMS ACROSS INTERIOR SECTIONS. SOME STORMS WILL BECOME STRONG AND PRODUCE FREQUENT TO EXCESSIVE LIGHTNING STRIKES. A FEW COULD ALSO PRODUCE HAIL AND DAMAGING WINDS. RESIDENTS ARE REMINDED THAT LIGHTNING MAKES EVERY THUNDERSTORM A POTENTIAL KILLER. SEEK INDOOR SHELTER IMMEDIATELY IF THUNDER IS HEARD OR IF STORMS BEGIN TO BUILD OVERHEAD. ...FLOOD IMPACT... AFTERNOON STORMS ARE EXPECTED TO MOVE SLOWLY EAST AT 5 TO 10 MPH. A FEW STRONG STORMS WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS OF 2 TO 3 INCHES. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED THUNDERSTORMS WILL PUSH OFF THE EAST FLORIDA COAST LATE THIS AFTERNOON AND EARLY THIS EVENING. SOME STORM MAY PRODUCE SURFACE WIND GUSTS TO 35 KNOTS...FREQUENT LIGHTNING...AND LOCALLY ROUGH SEAS. VERY HEAVY RAIN ASSOCIATED WITH THE STORMS WILL REDUCE VISIBILITY TO LESS THAN A MILE AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STORMS ARE EXPECTED AGAIN TUESDAY AFTERNOON THEN COVERAGE SHOULD DIMINISH UNTIL LATE WEEK WHEN MOISTURE IS FORECAST TO INCREASE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW/LASCODY
In the hours before
Special weather statement, Jun 2, 1:15 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 115 PM EDT MON JUN 2 2008 FLZ059-064-021745- MARTIN-ST. LUCIE- 115 PM EDT MON JUN 2 2008 ...STRONG THUNDERSTORMS AFFECTING EASTERN MARTIN COUNTY... SOUTHEASTERN ST. LUCIE COUNTY... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM NEAR PORT SAINT LUCIE. THE STORM WAS MOVING SOUTH ALONG THE EAST COAST SEA BREEZE BOUNDARY AT 15 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE NORTH RIVER SHORES ...PORT SALERNO AND STUART. THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 40 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. 15
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:52 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 53 min |
| Jun 2, 4:07 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 53 min |
| Jun 2, 4:27 PM EDT | Areal Flood Advisory | MLB | Okeechobee | 2 hr |
| Jun 2, 4:59 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 32 min |
| Jun 2, 5:36 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 54 min |
| Jun 2, 5:44 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 50 min |
| Jun 2, 5:44 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 61 min |
| Jun 2, 6:14 PM EDT | Areal Flood Advisory | MLB | Orange | 2 hr |
| Jun 2, 6:30 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.